doi: 10.3934/dcdsb.2021151
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Existence of finite time blow-up solutions in a normal form of the subcritical Hopf bifurcation with time-delayed feedback for small initial functions

Department of Applied Mathematics and Physics, Graduate School of Informatics, Kyoto University, Yoshida-Honmachi, Sakyo-ku, Kyoto 606-8501, Japan

Received  November 2020 Revised  April 2021 Early access May 2021

Fund Project: This work was partially supported by JSPS Kakenhi Grant Number JP17H02859

We study a normal form of the subcritical Hopf bifurcation subjected to time-delayed feedback. An unstable periodic orbit is born at the bifurcation in the normal form without the delay and it can be stabilized by the time-delayed feedback. We show that there exist finite time blow-up solutions for small initial functions, near the bifurcation point, when the feedback gains are small. This can happen even if the origin is stable or the unstable periodic orbit of the normal form is stabilized by the delay feedback. We give numerical examples to illustrate the theoretical result.

Citation: Kazuyuki Yagasaki. Existence of finite time blow-up solutions in a normal form of the subcritical Hopf bifurcation with time-delayed feedback for small initial functions. Discrete & Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2021151
References:
[1]

G. BrownC. M. Postlethwaite and M. Silber, Time-delayed feedback control of unstable periodic orbits near a subcritical Hopf bifurcation, Physica D, 240 (2011), 859-871.  doi: 10.1016/j.physd.2010.12.011.  Google Scholar

[2]

E. Doedel and B. E. Oldeman, AUTO-07P: Continuation and Bifurcation Software for Ordinary Differential Equations, 2012. Available online from http://cmvl.cs.concordia.ca/auto. Google Scholar

[3]

A. Eremin, E. Ishiwata, T. Ishiwata and Y. Nakata, Delay-induced blow-up in a limit-cycle oscillation model, submitted for publication, arXiv: 1803.07815. Google Scholar

[4]

B. Fiedler, V. Flunkert, M. Grebogi, P. Hövel and E. Schöll, Refuting the odd-number limitation of time-delayed feedback control, Phys. Rev. Lett., 98 (2007), 114101. doi: 10.1103/PhysRevLett.98.114101.  Google Scholar

[5]

B. FiedlerV. FlunkertP. Hövel and E. Schöll, Delay stabilization of periodic orbits in coupled oscillator systems, Phil. Trans. R. Soc. A, 368 (2010), 319-341.  doi: 10.1098/rsta.2009.0232.  Google Scholar

[6]

B. FiedlerV. FlunkertP. Hövel and E. Schöll, Beyond the odd number limitation of time-delayed feedback control of periodic orbits, Eur. Phys. J. Special Topics, 191 (2010), 53-70.  doi: 10.1140/epjst/e2010-01341-9.  Google Scholar

[7]

J. Guckenheimer and P. Holmes, Nonlinear Oscillations, Dynamical Systems, and Bifurcations of Vector Fields, Springer-Verlag, New York, 1983. doi: 10.1007/978-1-4612-1140-2.  Google Scholar

[8]

E. Hairer, S. P. Nørsett and G. Wanner, Solving Ordinary Differential Equations I, 2$^{nd}$ edition, Springer-Verlag, Berlin, 1993.  Google Scholar

[9]

W. Just, B. Fiedler, M. Grebogi, V. Flunkert, P. Hövel and E. Schöll, Beyond the odd number limitation: A bifurcation analysis of time-delayed feedback control, Phys. Rev. E, 76 (2007), 026210. doi: 10.1103/PhysRevE.76.026210.  Google Scholar

[10]

H. Nakajima, On analytical properties of delayed feedback control of chaos, Phys. Lett. A, 232 (1997), 207-210.  doi: 10.1016/S0375-9601(97)00362-9.  Google Scholar

[11]

H. Nakajima and Y. Ueda, Limitation of generalized delayed feedback control, Physica D, 111 (1998), 143-150.  doi: 10.1016/S0167-2789(97)80009-7.  Google Scholar

[12]

C. M. Postlethwaite, G. Brown and M. Silber, Feedback control of unstable periodic orbits in equivariant Hopf bifurcation problems, Phil. Trans. R. Soc. A, 371 (2013), 20120467. doi: 10.1098/rsta.2012.0467.  Google Scholar

[13]

A. S. PurewalC. M. Postlethwaite and B. Krauskopf, A global bifurcation analysis of the subcritical Hopf normal form subject to Pyragas time-delay feedback control, SIAM J. Appl. Dyn. Syst., 13 (2014), 1879-1915.  doi: 10.1137/130949804.  Google Scholar

[14]

K. Pyragas, Continuous control of chaos by self-controlling feedback, Phys. Lett. A, 170 (1992), 421-428.  doi: 10.1016/B978-012396840-1/50038-2.  Google Scholar

[15]

E. Schöll and H. G. Schuster (eds.), Handbook of Chaos Control, 2$^{nd}$ edition, Wiley-VCH, Weinheim, 2008.  Google Scholar

[16]

J. Sieber, Generic stabilizability for time-delayed feedback control, Proc. R. Soc. A, 472 (2015), 20150593. doi: 10.1098/rspa.2015.0593.  Google Scholar

[17]

J. E. S. SocolarD. W. Sukow and D. J. Gauthier, Stabilizing unstable periodic orbits in fast dynamical systems, Phys. Rev. E., 50 (1994), 3245-3248.  doi: 10.1103/PhysRevE.50.3245.  Google Scholar

show all references

References:
[1]

G. BrownC. M. Postlethwaite and M. Silber, Time-delayed feedback control of unstable periodic orbits near a subcritical Hopf bifurcation, Physica D, 240 (2011), 859-871.  doi: 10.1016/j.physd.2010.12.011.  Google Scholar

[2]

E. Doedel and B. E. Oldeman, AUTO-07P: Continuation and Bifurcation Software for Ordinary Differential Equations, 2012. Available online from http://cmvl.cs.concordia.ca/auto. Google Scholar

[3]

A. Eremin, E. Ishiwata, T. Ishiwata and Y. Nakata, Delay-induced blow-up in a limit-cycle oscillation model, submitted for publication, arXiv: 1803.07815. Google Scholar

[4]

B. Fiedler, V. Flunkert, M. Grebogi, P. Hövel and E. Schöll, Refuting the odd-number limitation of time-delayed feedback control, Phys. Rev. Lett., 98 (2007), 114101. doi: 10.1103/PhysRevLett.98.114101.  Google Scholar

[5]

B. FiedlerV. FlunkertP. Hövel and E. Schöll, Delay stabilization of periodic orbits in coupled oscillator systems, Phil. Trans. R. Soc. A, 368 (2010), 319-341.  doi: 10.1098/rsta.2009.0232.  Google Scholar

[6]

B. FiedlerV. FlunkertP. Hövel and E. Schöll, Beyond the odd number limitation of time-delayed feedback control of periodic orbits, Eur. Phys. J. Special Topics, 191 (2010), 53-70.  doi: 10.1140/epjst/e2010-01341-9.  Google Scholar

[7]

J. Guckenheimer and P. Holmes, Nonlinear Oscillations, Dynamical Systems, and Bifurcations of Vector Fields, Springer-Verlag, New York, 1983. doi: 10.1007/978-1-4612-1140-2.  Google Scholar

[8]

E. Hairer, S. P. Nørsett and G. Wanner, Solving Ordinary Differential Equations I, 2$^{nd}$ edition, Springer-Verlag, Berlin, 1993.  Google Scholar

[9]

W. Just, B. Fiedler, M. Grebogi, V. Flunkert, P. Hövel and E. Schöll, Beyond the odd number limitation: A bifurcation analysis of time-delayed feedback control, Phys. Rev. E, 76 (2007), 026210. doi: 10.1103/PhysRevE.76.026210.  Google Scholar

[10]

H. Nakajima, On analytical properties of delayed feedback control of chaos, Phys. Lett. A, 232 (1997), 207-210.  doi: 10.1016/S0375-9601(97)00362-9.  Google Scholar

[11]

H. Nakajima and Y. Ueda, Limitation of generalized delayed feedback control, Physica D, 111 (1998), 143-150.  doi: 10.1016/S0167-2789(97)80009-7.  Google Scholar

[12]

C. M. Postlethwaite, G. Brown and M. Silber, Feedback control of unstable periodic orbits in equivariant Hopf bifurcation problems, Phil. Trans. R. Soc. A, 371 (2013), 20120467. doi: 10.1098/rsta.2012.0467.  Google Scholar

[13]

A. S. PurewalC. M. Postlethwaite and B. Krauskopf, A global bifurcation analysis of the subcritical Hopf normal form subject to Pyragas time-delay feedback control, SIAM J. Appl. Dyn. Syst., 13 (2014), 1879-1915.  doi: 10.1137/130949804.  Google Scholar

[14]

K. Pyragas, Continuous control of chaos by self-controlling feedback, Phys. Lett. A, 170 (1992), 421-428.  doi: 10.1016/B978-012396840-1/50038-2.  Google Scholar

[15]

E. Schöll and H. G. Schuster (eds.), Handbook of Chaos Control, 2$^{nd}$ edition, Wiley-VCH, Weinheim, 2008.  Google Scholar

[16]

J. Sieber, Generic stabilizability for time-delayed feedback control, Proc. R. Soc. A, 472 (2015), 20150593. doi: 10.1098/rspa.2015.0593.  Google Scholar

[17]

J. E. S. SocolarD. W. Sukow and D. J. Gauthier, Stabilizing unstable periodic orbits in fast dynamical systems, Phys. Rev. E., 50 (1994), 3245-3248.  doi: 10.1103/PhysRevE.50.3245.  Google Scholar

Figure 1.  Phase portrait of (1.1) with $ k_{jl} = 0 $, $ j,l = 1,2 $
Figure 2.  Numerical simulations for (1.1) with $ \alpha = 0.02 $, $ k_{11} = k_{22} = 0.02 $, $ k_{12} = -0.02 $, $ k_{21} = 0.06 $, $ \phi_1 = \phi_2 = \frac{1}{2}\pi $ and $ \omega = 0.96 $: (a) $ \gamma = 0 $ and $ \rho_1 = \rho_2 = 0.1 $; (b) $ \gamma = -0.5 $ and $ \rho_1 = \rho_2 = 0.1 $; (c) $ \gamma = -5 $ and $ \rho_1 = \rho_2 = 0.14 $. The delay time is $ \tau = 2n\pi $ (resp. $ \tau = 2n\pi/0.99 $) with $ n = 10 $ and $ n = 23 $ for the blue and red lines, respectively, in Fig. (a) (resp. in Fig. (b)); $ \tau = 2n\pi/0.9 $ with $ n = 1 $, $ 2 $, $ 4 $, $ 11 $ and $ 23 $ for orange, green, purple, blue and red lines, respectively, in Fig. (c). In each figure, the vertical line with the same color represents the delay time while the horizontal black line represents the boundary of the region (3.2)
Figure 3.  Condition (1.9) for $ \alpha = 0.02 $, $ k_{11} = k_{22} = 0.02 $, $ k_{12} = -0.02 $ and $ \phi = 0 $ when $ \rho_1 = \rho_2\ ( = \rho) $. It holds above the curves. Figure (b) is an enlargement of Fig. (a)
Figure A.1.  Stability region of the origin in (1.1) for $ \alpha = 0.02 $, $ k_{11} = k_{22} = 0.02 $ and $ k_{12} = -0.02 $
Figure B.1.  Stability regions of the periodic orbit (1.2) in (1.1) for $ \alpha = 0.02 $ and $ k_{11} = k_{22} = 0.02 $: (a) $ \gamma = -0.5 $; (b) $ -1 $; (c) $ -5 $. In each figure, the characteristic equation (B.5) has an eigenvalue $ \lambda = 1 $ of multiplicity two on the red line and a pair of complex eigenvalues with moduli one on the blue line. Here $ \tau = 2\pi n/\Omega $ with $ n = 1 $ and $ 2 $ are taken for the solid and dashed lines, respectively
Figure 4.  Periodic orbits in (1.6) for $ \alpha = 0.02 $, $ \omega = 0.96 $, $ k_{11} = k_{22} = 0.02 $, $ k_{12} = -0.02 $, $ k_{21} = 0.06 $ and $ \bar{\phi}_1 = \bar{\phi}_2 = \frac{1}{2}\pi $. Stable and unstable periodic orbits are, respectively, plotted as solid and broken lines and torus bifurcations points are denoted by the symbol '$ \bullet $'
Fig. 4. The locus of the stable periodic orbit is also represented by the symbol '$ \bullet $'">Figure 5.  Unstable invariant torus on the Poincaré section $ \{t = 0\mod 2\pi/\omega\} $ in (1.6) for $ \gamma = -5 $ and $ \rho_1 = \rho_2 = 0.15 $. The other parameter values are the same as those of Fig. 4. The locus of the stable periodic orbit is also represented by the symbol '$ \bullet $'
[1]

Xiaoliang Li, Baiyu Liu. Finite time blow-up and global solutions for a nonlocal parabolic equation with Hartree type nonlinearity. Communications on Pure & Applied Analysis, 2020, 19 (6) : 3093-3112. doi: 10.3934/cpaa.2020134

[2]

Xiaoqiang Dai, Chao Yang, Shaobin Huang, Tao Yu, Yuanran Zhu. Finite time blow-up for a wave equation with dynamic boundary condition at critical and high energy levels in control systems. Electronic Research Archive, 2020, 28 (1) : 91-102. doi: 10.3934/era.2020006

[3]

José M. Arrieta, Raúl Ferreira, Arturo de Pablo, Julio D. Rossi. Stability of the blow-up time and the blow-up set under perturbations. Discrete & Continuous Dynamical Systems, 2010, 26 (1) : 43-61. doi: 10.3934/dcds.2010.26.43

[4]

István Győri, Yukihiko Nakata, Gergely Röst. Unbounded and blow-up solutions for a delay logistic equation with positive feedback. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2845-2854. doi: 10.3934/cpaa.2018134

[5]

Tetsuya Ishiwata, Young Chol Yang. Numerical and mathematical analysis of blow-up problems for a stochastic differential equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 909-918. doi: 10.3934/dcdss.2020391

[6]

Manuel del Pino, Monica Musso, Juncheng Wei, Yifu Zhou. Type Ⅱ finite time blow-up for the energy critical heat equation in $ \mathbb{R}^4 $. Discrete & Continuous Dynamical Systems, 2020, 40 (6) : 3327-3355. doi: 10.3934/dcds.2020052

[7]

Mingyou Zhang, Qingsong Zhao, Yu Liu, Wenke Li. Finite time blow-up and global existence of solutions for semilinear parabolic equations with nonlinear dynamical boundary condition. Electronic Research Archive, 2020, 28 (1) : 369-381. doi: 10.3934/era.2020021

[8]

Sachiko Ishida, Tomomi Yokota. Blow-up in finite or infinite time for quasilinear degenerate Keller-Segel systems of parabolic-parabolic type. Discrete & Continuous Dynamical Systems - B, 2013, 18 (10) : 2569-2596. doi: 10.3934/dcdsb.2013.18.2569

[9]

Alberto Bressan, Massimo Fonte. On the blow-up for a discrete Boltzmann equation in the plane. Discrete & Continuous Dynamical Systems, 2005, 13 (1) : 1-12. doi: 10.3934/dcds.2005.13.1

[10]

Vincent Calvez, Thomas O. Gallouët. Particle approximation of the one dimensional Keller-Segel equation, stability and rigidity of the blow-up. Discrete & Continuous Dynamical Systems, 2016, 36 (3) : 1175-1208. doi: 10.3934/dcds.2016.36.1175

[11]

Zhiqing Liu, Zhong Bo Fang. Blow-up phenomena for a nonlocal quasilinear parabolic equation with time-dependent coefficients under nonlinear boundary flux. Discrete & Continuous Dynamical Systems - B, 2016, 21 (10) : 3619-3635. doi: 10.3934/dcdsb.2016113

[12]

Yuta Wakasugi. Blow-up of solutions to the one-dimensional semilinear wave equation with damping depending on time and space variables. Discrete & Continuous Dynamical Systems, 2014, 34 (9) : 3831-3846. doi: 10.3934/dcds.2014.34.3831

[13]

Masahiro Ikeda, Ziheng Tu, Kyouhei Wakasa. Small data blow-up of semi-linear wave equation with scattering dissipation and time-dependent mass. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021011

[14]

Hristo Genev, George Venkov. Soliton and blow-up solutions to the time-dependent Schrödinger-Hartree equation. Discrete & Continuous Dynamical Systems - S, 2012, 5 (5) : 903-923. doi: 10.3934/dcdss.2012.5.903

[15]

Vo Van Au, Jagdev Singh, Anh Tuan Nguyen. Well-posedness results and blow-up for a semi-linear time fractional diffusion equation with variable coefficients. Electronic Research Archive, , () : -. doi: 10.3934/era.2021052

[16]

Miaoqing Tian, Sining Zheng. Global boundedness versus finite-time blow-up of solutions to a quasilinear fully parabolic Keller-Segel system of two species. Communications on Pure & Applied Analysis, 2016, 15 (1) : 243-260. doi: 10.3934/cpaa.2016.15.243

[17]

Xingwu Chen, Jaume Llibre, Weinian Zhang. Averaging approach to cyclicity of hopf bifurcation in planar linear-quadratic polynomial discontinuous differential systems. Discrete & Continuous Dynamical Systems - B, 2017, 22 (10) : 3953-3965. doi: 10.3934/dcdsb.2017203

[18]

Jaume Llibre, Clàudia Valls. Hopf bifurcation for some analytic differential systems in $\R^3$ via averaging theory. Discrete & Continuous Dynamical Systems, 2011, 30 (3) : 779-790. doi: 10.3934/dcds.2011.30.779

[19]

Filippo Gazzola, Paschalis Karageorgis. Refined blow-up results for nonlinear fourth order differential equations. Communications on Pure & Applied Analysis, 2015, 14 (2) : 677-693. doi: 10.3934/cpaa.2015.14.677

[20]

Yanbing Yang, Runzhang Xu. Nonlinear wave equation with both strongly and weakly damped terms: Supercritical initial energy finite time blow up. Communications on Pure & Applied Analysis, 2019, 18 (3) : 1351-1358. doi: 10.3934/cpaa.2019065

2020 Impact Factor: 1.327

Article outline

Figures and Tables

[Back to Top]